Alert archive / Montana / Lake Wind Advisories in 2021
Lake Wind Advisory 21, NWS Glasgow, MT
NWS Glasgow, MT issued this lake wind advisory at Jun 26, 2021, 7:40 PM MDT for 5 counties in Montana. It took effect at Jun 27, 2021, 11:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2021, 7:40 PM MDT (01:40 UTC)
- In effect from
- Jun 27, 2021, 11:00 AM MDT
- Expired
- Jun 27, 2021, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778 WWUS75 KGGW 270140 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 740 PM MDT Sat Jun 26 2021 MTZ016-017-021>023-270945- /O.NEW.KGGW.LW.Y.0021.210627T1700Z-210628T0200Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 740 PM MDT Sat Jun 26 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR FORT PECK LAKE... * WHAT...North winds 15 to 25 mph expected. * WHERE...Fort Peck Lake. * WHEN...From 11 AM to 8 PM MDT Sunday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
3 follow-up statements
023 WWUS75 KGGW 270835 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 235 AM MDT Sun Jun 27 2021 MTZ016-017-021>023-280200- /O.CON.KGGW.LW.Y.0021.210627T1700Z-210628T0200Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 235 AM MDT Sun Jun 27 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR FORT PECK LAKE... * WHAT...North winds 15 to 25 mph with gusts up to 30 mph expected. * WHERE...Fort Peck Lake. * WHEN...From 11 AM this morning to 8 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
795 WWUS75 KGGW 272011 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 211 PM MDT Sun Jun 27 2021 MTZ016-017-021>023-280300- /O.EXT.KGGW.LW.Y.0021.000000T0000Z-210628T0300Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 211 PM MDT Sun Jun 27 2021 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE... * WHAT...North winds 15 to 25 mph with gusts up to 30 mph expected. * WHERE...Fort Peck Lake. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions which can overturn small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should know their craft's limits and could use extra caution by avoiding open waters and staying near protected areas. && $$
249 WWUS75 KGGW 280249 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 849 PM MDT Sun Jun 27 2021 MTZ016-017-021>023-280400- /O.EXP.KGGW.LW.Y.0021.000000T0000Z-210628T0300Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 849 PM MDT Sun Jun 27 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FORT PECK LAKE... Winds continue to rapidly die down and have fallen below criteria. Therefore the advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this lake wind advisory went out at Jun 26, 3:05 PM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 26, 3:05 PM MDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 305 PM MDT Sat Jun 26 2021 .DISCUSSION... Afternoon update: Little change to the ongoing forecast. Extensive cumulus field developed this afternoon with some pulsey thunderstorms mainly over the southeast zones. Not much rain out of the storms but could be brief gusty winds. Sunday is expected to fairly similar with morning storms, and winds increasing by mid morning. RAE Previous discussion from 4 am: Northerly flow aloft will continue over eastern Montana this weekend and early next week as a very strong upper ridge of high pressure surges into the Pacific northwest. A shortwave in the flow aloft will bring a cold front through the forecast area today with some showers and thunderstorms mainly in the east. North winds will be strong enough this afternoon and evening for a Lake Wind Advisory for Fort Peck Lake. Another wave on Sunday will bring more chances for showers and thunderstorms in the east along the North Dakota border. North winds will likely be strong enough for another Lake Wind Advisory for Fort Peck Lake. The upper ridge begins to spread east into eastern Montana on Monday and remains over the area in varying degrees all week. Look for hot and dry weather with highs in the 90s starting on Tuesday warming to near 100 late in the week. && .AVIATION... FLIGHT CONDITIONS: VFR. WINDS: Variable less than 10 knots early, then north winds increasing to 15 to 25 knots this afternoon. Winds will become variable less than 10 knots tonight. SYNOPSIS: A cold front this morning will bring some rain showers along with a few thunderstorms today with the most frequent showers in the east at KSDY and KGDV. There will be varying amounts of mid level clouds with some low clouds at times over the region today and tonight. Showers will move to the east this evening. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 8 PM MDT this evening For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
Nearby
Lake Wind Advisories in Montana, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.